Alert archive / New York / Gale Watches in 2009
Gale Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at May 8, 2009, 3:16 PM EDT. It took effect at May 9, 2009, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 8, 2009, 3:16 PM EDT (19:16 UTC)
- In effect from
- May 9, 2009, 4:00 PM EDT
- Expired
- May 9, 2009, 10:28 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
708 WHUS71 KBUF 081916 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 316 PM EDT FRI MAY 8 2009 ...STRONG WINDS ARE EXPECTED LATE SATURDAY AND SATURDAY NIGHT... .A DEEPENING STORM WILL PASS ACROSS SOUTHERN ONTARIO TO THE NORTH OF LAKE ONTARIO SATURDAY AFTERNOON AND EVENING. A SHARP COLD FRONT TRAILING THE LOW WILL USHER IN NEAR GALE FORCE WESTERLY WINDS FOR SEVERAL HOURS SATURDAY EVENING. WAVES WILL BUILD RAPIDLY TO 10 FEET OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKES ERIE AND ONTARIO. LEZ020-040-041-090330- /O.NEW.KBUF.GL.A.0006.090509T2000Z-090510T0800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 316 PM EDT FRI MAY 8 2009 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A DEEPENING STORM WILL PASS ACROSS SOUTHERN ONTARIO TO THE NORTH OF LAKE ONTARIO SATURDAY AFTERNOON AND EVENING. A SHARP COLD FRONT TRAILING THE LOW WILL USHER IN NEAR GALE FORCE WESTERLY WINDS FOR SEVERAL HOURS SATURDAY EVENING. WAVES WILL BUILD RAPIDLY TO 10 FEET OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKE ERIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-062>065-090330- /O.NEW.KBUF.GL.A.0006.090509T2300Z-090510T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 316 PM EDT FRI MAY 8 2009 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. A DEEPENING STORM WILL PASS ACROSS SOUTHERN ONTARIO TO THE NORTH OF LAKE ONTARIO SATURDAY AFTERNOON AND EVENING. A SHARP COLD FRONT TRAILING THE LOW WILL USHER IN NEAR GALE FORCE WESTERLY WINDS FOR SEVERAL HOURS SATURDAY NIGHT. WAVES WILL BUILD RAPIDLY TO 10 FEET OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKE ONTARIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SFM
3 follow-up statements
159 WHUS71 KBUF 090200 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1000 PM EDT FRI MAY 8 2009 ...OUT OF SEASON GALES EXPECTED LATE SATURDAY AND SATURDAY NIGHT... .A DEEPENING STORM WILL PASS ACROSS SOUTHERN ONTARIO TO THE NORTH OF LAKE ONTARIO SATURDAY AFTERNOON AND EVENING. A SHARP COLD FRONT TRAILING THE LOW WILL USHER IN NEAR GALE FORCE WESTERLY WINDS FOR SEVERAL HOURS SATURDAY EVENING. WAVES WILL BUILD RAPIDLY TO 10 FEET OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKES ERIE AND ONTARIO. GALE FORCE WINDS ARE VERY UNUSUAL IN THE MONTH OF MAY. RECREATIONAL BOATERS IN SMALL CRAFT THAT MAY NOT BE ACCUSTOMED TO GALE FORCE WINDS DURING THE WARM WEATHER BOATING SEASON NEED TO TAKE EXTRA PRECAUTIONS. LEZ020-040-041-091000- /O.CON.KBUF.GL.A.0006.090509T2000Z-090510T0800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1000 PM EDT FRI MAY 8 2009 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. WINDS WILL SHIFT TO THE WEST SOUTHWEST AND INCREASE DRAMATICALLY TO NEAR GALE FORCE LATER SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. WAVES WILL BUILD RAPIDLY TO 10 FEET OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKE ERIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042>045-062>065-091000- /O.CON.KBUF.GL.A.0006.090509T2300Z-090510T1100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1000 PM EDT FRI MAY 8 2009 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. WINDS WILL SHIFT TO THE WEST SOUTHWEST AND INCREASE DRAMATICALLY TO NEAR GALE FORCE FROM EARLY SATURDAY EVENING THROUGH EARLY SUNDAY MORNING. WAVES WILL BUILD RAPIDLY TO 10 FEET OR MORE BY SUNDAY MORNING ALONG THE EASTERN PORTIONS OF LAKE ONTARIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HITCHCOCK
951 WHUS71 KBUF 090827 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 427 AM EDT SAT MAY 9 2009 ...OUT OF SEASON GALES EXPECTED FROM LATE THIS AFTERNOON INTO SUNDAY MORNING... .A DEEPENING STORM SYSTEM WILL TRACK ACROSS SOUTHERN ONTARIO THIS AFTERNOON...BEFORE MOVING ON TO MAINE TONIGHT. THE LOW WILL SWING A STRONG COLD FRONT ACROSS THE LOWER GREAT LAKES THIS AFTERNOON AND EVENING...WITH WINDS TURNING WESTERLY AND RAPIDLY INCREASING TO GALE FORCE BEHIND THE FRONTAL PASSAGE. THIS WILL RESULT IN WAVES QUICKLY BUILDING TO 10 FEET OR MORE ACROSS EASTERN PORTIONS OF LAKES ERIE AND ONTARIO TONIGHT. GALE FORCE WINDS ARE VERY UNUSUAL IN THE MONTH OF MAY. RECREATIONAL BOATERS IN SMALL CRAFT THAT MAY NOT BE ACCUSTOMED TO GALE FORCE WINDS DURING THE WARM WEATHER BOATING SEASON WILL NEED TO TAKE EXTRA PRECAUTIONS. LEZ020-040-041-091600- /O.UPG.KBUF.GL.A.0006.090509T2000Z-090510T0800Z/ /O.NEW.KBUF.GL.W.0007.090509T2000Z-090510T0800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 427 AM EDT SAT MAY 9 2009 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...WINDS WILL SHIFT TO THE WEST SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE LATER THIS AFTERNOON AND EVENING...WITH WAVES BUILDING RAPIDLY TO 10 FEET OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042>045-062>065-091600- /O.EXT.KBUF.GL.A.0006.090509T2200Z-090510T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 427 AM EDT SAT MAY 9 2009 ...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE GALE WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...WINDS WILL SHIFT TO THE WEST SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE LATER THIS EVENING...WITH WAVES BUILDING RAPIDLY TO 10 FEET OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JJR
809 WHUS71 KBUF 091428 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1028 AM EDT SAT MAY 9 2009 ...OUT OF SEASON GALES EXPECTED FROM LATE THIS AFTERNOON INTO SUNDAY MORNING... .A DEEPENING STORM SYSTEM WILL TRACK ACROSS SOUTHERN ONTARIO THIS AFTERNOON...BEFORE MOVING ON TO MAINE TONIGHT. THE LOW WILL SWING A STRONG COLD FRONT ACROSS THE LOWER GREAT LAKES THIS AFTERNOON AND EVENING...WITH WINDS TURNING WESTERLY AND RAPIDLY INCREASING TO GALE FORCE BEHIND THE FRONTAL PASSAGE. THIS WILL RESULT IN WAVES QUICKLY BUILDING TO 10 FEET OR MORE ACROSS EASTERN PORTIONS OF LAKES ERIE AND ONTARIO TONIGHT. GALE FORCE WINDS ARE VERY UNUSUAL IN THE MONTH OF MAY. RECREATIONAL BOATERS IN SMALL CRAFT THAT MAY NOT BE ACCUSTOMED TO GALE FORCE WINDS DURING THE WARM WEATHER BOATING SEASON WILL NEED TO TAKE EXTRA PRECAUTIONS. LOZ042>045-062>065-092230- /O.UPG.KBUF.GL.A.0006.090509T2200Z-090510T1200Z/ /O.EXB.KBUF.GL.W.0007.090509T2200Z-090510T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1028 AM EDT SAT MAY 9 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...WINDS WILL SHIFT TO THE WEST SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE EARLY TONIGHT ...WITH WAVES BUILDING RAPIDLY TO 10 FEET OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-040-041-092230- /O.CON.KBUF.GL.W.0007.090509T2000Z-090510T0800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1028 AM EDT SAT MAY 9 2009 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY. IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE...WINDS WILL SHIFT TO THE WEST SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE LATER THIS AFTERNOON AND EVENING...WITH WAVES BUILDING RAPIDLY TO 10 FEET OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SAGE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at May 8, 12:49 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 8, 12:49 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1249 PM EDT FRI MAY 8 2009 .SYNOPSIS... AFTER A GENERALLY DRY AND MILD DAY TODAY AN UNSETTLED WEATHER PATTERN WILL SET IN DURING THE WEEKEND AS SEVERAL WEAK FRONTS CROSS THE REGION...BRINGING PERIODIC CHANCES FOR SHOWERS AND EVEN A FEW THUNDERSTORMS. HIGH PRESSURE AND DRIER WEATHER IS THEN EXPECTED TO RETURN EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... 1230 PM UPDATE...VERY PLEASANT SPRING DAY IN PROGRESS ACROSS ALL OF WESTERN NY SO FAR...BUT TEMPS HAVE WARMED A FEW DEG MORE THAN EXPECTED UNDER FULL SUN...AND WE ARE REACHING OUR CONVECTIVE TEMP A COUPLE OF HOURS EARLY. IN ADDITION...LARGE AREA OF MID LEVEL CLOUD WAS LIFTING NORTHEAST FROM OHIO AND WILL GRADUALLY OVERSPREAD THE REGION THROUGH MID AFTERNOON. THIS CLOUD WILL NOT BE AFFECTED MUCH BY THE STABILIZING EFFECT OF LK ERIE BECAUSE IT IS ALOFT...SO ISSUED QUICK UPDATE TO BRING SOME CLOUD EVEN INTO BUF AREA AS WELL. SO FAR NOTHING MORE THAN SPRINKLES ON THE BUF RADAR DOWN BY ERIE...BUT DID UP POPS INTO SLGT CHC RANGE EVEN ON NIAG FRONTIER FOR THE AFTERNOON BUT LAKE SHADOW SHOULD STILL BECOME ESTABLISHED LATER IN AFTERNOON. ELSEWHERE...CONVECTION SHOULD DEVELOP BY MID AFTERNOON ACROSS SRN TIER AND LIFT UP INTO MID GEN VLY AND FINGER LAKES...AS EXPECTED EARLIER. SO MAINTAIN CHC/SCATD POPS IN THOSE AREAS. EARLIER DISC FURTHER ELABORATES FURTHER ON THIS POTENTIAL... SFC DEW POINTS IN THE LOW TO MID 50S WILL COMBINE WITH PARTIAL SUNSHINE TO DESTABILIZE OUR AIRMASS. LIS OF -3 TO -5 AND SBCAPES TO 1000 J/KG WILL BE FOUND ACROSS PARTS OF THE REGION DURING THE MIDDAY AND AFTERNOON. FOR WHAT ITS WORTH...CONVECTIVE TEMPS TODAY WILL BE IN THE MID TO UPPER 60S..AND MOST SITES SHOULD REACH THAT BY LUNCHTIME. THIS INCREASING INSTABILITY WILL THEN HAVE THE CHANCE TO INTERACT WITH A LAKE ERIE BREEZE AND THIS COULD LEAD TO A COUPLE SHOWERS AND/OR TSTORMS...MAINLY SOUTH AND EAST OF BUF AND ROC. ANY CONVECTION SHOULD BE MINOR THOUGH WITH LITTLE SHEAR TO WORK WITH. WHILE THERE WILL BE THE CHANCE FOR THIS CONVECTION TO DEVELOP...MOST AREAS WILL LIKELY BE RAINFREE (THUS THE CHC POPS). FOR TONIGHT...FLAT RIDGING WILL MOVE IN FROM THE MID WEST. WHILE THERE WILL BE THE CHC FOR SOME LEFTOVER -SHRA ACTIVITY OVER PARTS OF THE EASTERN LAKE ONTARIO REGION AND FINGER LAKES DURING THE EARLY EVENING HOURS...SUBSIDENCE AND DRY AIR ADVECTING IN AT MID LEVELS SHOULD PROMOTE FAIR WEATHER WITH GENERALLY CLR/PC SKIES. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... SATURDAY MORNING SHOULD START OUT ON THE DRY SIDE WITH THE AREA LOCATED IN THE COL BETWEEN A DEPARTING FRONTAL BOUNDARY OVER EASTERN QUEBEC...AND THE NEXT SIGNIFICANT FRONTAL SYSTEM WHICH WILL BE LOCATED OVER THE WESTERN AND CENTRAL GREAT LAKES. THE DRY WEATHER SHOULD PERSIST THROUGH ABOUT MID MORNING...BEFORE GIVING WAY TO AN INCREASING THREAT OF CONVECTION DURING THE LATE MORNING AND AFTERNOON HOURS AS DAYTIME HEATING INCREASES...AND THE NEXT FRONTAL SYSTEM APPROACHES FROM THE WEST IN CONJUNCTION WITH A STRONG SUPPORTING SHORTWAVE TROUGH. GIVEN THE STRENGTH OF THE SUPPORTING DYNAMICS...LIKELY POPS CONTINUE TO BE JUSTIFIED FOR ALL AREAS SATURDAY AFTERNOON...BEGINNING BY EARLY AFTERNOON ACROSS THE NIAGARA FRONTIER/WESTERN SOUTHERN TIER...MID AFTERNOON ACROSS THE FINGER LAKES...AND LATE AFTERNOON ACROSS THE NORTH COUNTRY. WHILE THE POTENTIAL FOR STRONG/SEVERE STORMS DURING THIS PERIOD WILL ULTIMATELY BE DEPENDENT ON THE AMOUNT OF SUNSHINE/DESTABILIZATION THAT IS REALIZED...THESE ARE DEFINITELY NOT OUT OF THE QUESTION GIVEN THE GOOD SUPPORTING DYNAMICS AND INCREASING WESTERLY FLOW ALOFT EXPECTED DURING SATURDAY AFTERNOON. AS THE SURFACE LOW PASSES ACROSS SOUTHERN ONTARIO LATER SATURDAY AFTERNOON AND EARLY EVENING...ITS ASSOCIATED COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST. WITH ITS PASSAGE...NOTICEABLY COOLER AND DRIER AIR WILL BEGIN WORKING ACROSS THE REGION FROM THE WEST...ENDING THE THREAT OF THUNDER AND LEADING TO AN OVERALL DECREASE IN THE AREAL COVERAGE OF ANY REMAINING SHOWERS. FROM THIS POINT ON THROUGH THE END OF THE SHORT TERM PERIOD...UPPER TROUGHING WILL CONTINUE TO AMPLIFY OVER THE GREAT LAKES. PLENTY OF COLD AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH WILL KEEP SCATTERED SHOWERS GOING ACROSS THE AREA...PARTICULARLY SUNDAY AFTERNOON WHEN THE CORE OF THE COLDEST AIR IS EXPECTED TO CROSS THE AREA IN CONJUNCTION WITH A WEAK UPPER WAVE. WITH REGARD TO TEMPERATURES...THERE WILL BE A RATHER LARGE TEMPERATURE SWING DURING THE COURSE OF THE WEEKEND. WITH AT LEAST SOME PARTIAL SUNSHINE AND MILD 850 MB TEMPS OF +9 TO +12C EXPECTED PRIOR TO THE ARRIVAL OF THE COLD FRONT ON SATURDAY...MERCURY READINGS SHOULD SURGE TO WELL ABOVE NORMAL LEVELS...WITH HIGHS MAINLY IN THE LOWER TO MID 70S AWAY FROM LAKE INFLUENCES. FOLLOWING THE COLD FRONTAL PASSAGE...MUCH COOLER AIR WILL SWEEP ACROSS THE REGION FOR SATURDAY NIGHT AND SUNDAY...WITH 850 MB TEMPS DROPPING TO WITHIN AROUND ZERO. AS A RESULT...TEMPERATURES WILL DROP INTO THE LOWER HALF OF THE 40S SATURDAY NIGHT...THEN WILL STRUGGLE TO GET MUCH ABOVE THE LOWER TO MID 50S ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... THE BROAD UPPER TROUGH OVER THE EASTERN CONUS LOOKS TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK...BEFORE RIDGING BUILD EASTWARDS OVER THE REGION BY MID WEEK. WITH THIS PATTERN IN PLACE...THERE WILL BE A LINGERING CHANCE FOR SHOWERS...ESPECIALLY ACROSS THE NORTH COUNTRY ON MONDAY. IMPROVING CONDITIONS WILL DEVELOP FOR TUESDAY AND WEDNESDAY WITH A RENEWED CHANCE FOR SHOWERS THURSDAY AS THE RIDGE SLIDES EASTWARD AND MOISTURE RETURNS. TEMPERATURES DURING THE FIRST PART OF THE PERIOD WILL BE WELL BELOW NORMAL. WE MAY BE LOOKING AT A COUPLE POTENTIAL FROST/FREEZE NIGHTS ON SUNDAY NIGHT AND THEN AGAIN MONDAY NIGHT...DEPENDING UPON HOW MUCH SKIES CAN CLEAR BOTH NIGHTS. TEMPERATURES WILL SHOW A GRADUAL WARMING TREND IN THE TUESDAY THROUGH THURSDAY TIME FRAME. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... FLYING CONDITIONS WILL GENERALLY REMAIN VFR THROUGH THIS AFTERNOON ASIDE FROM SOME LOCAL MVFR IN CONVECTION...MOSTLY AT THE KJHW SITE. SCT-BKN CEILINGS MAY LOWER INTO THE MVFR RANGE LATE TONIGHT AND SATURDAY MORNING BEFORE IMPROVING TO VFR AGAIN BY MIDDAY SATURDAY. CONVECTION AND STRONG WINDS ASSOCIATED WITH A COLD FRONT WILL APPROACH THE WESTERN TERMINALS JUST AFTER THE 18Z SAT TIME FRAME. OUTLOOK... SATURDAY AFTERNOON AND NIGHT...MVFR/IFR IN SCATTERED THUNDERSTORMS AND STRONG WINDS. SUNDAY...VFR/MVFR. MONDAY THROUGH WEDNESDAY...VFR. && .MARINE... NO MARINE HEADLINES APPEAR NECESSARY THROUGH MOST OF SATURDAY AS THE PRESSURE GRADIENT ACROSS THE LOWER GREAT LAKES SHOULD REMAIN RELATIVELY UNIMPRESSIVE. THE ABOVE SAID...MARINE INTERESTS WILL NEED TO BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS DURING SATURDAY AS A COLD FRONT APPROACHES FROM THE WEST...AND BRINGS AN INCREASING RISK OF THUNDERSTORMS ACROSS THE LOWER GREAT LAKES. THE NEXT CHANCE FOR WINDS AND WAVES ABOVE SMALL CRAFT CRITERIA WILL ARRIVE SATURDAY NIGHT AND SUNDAY IN THE WAKE OF THE AFOREMENTIONED COLD FRONT...WHEN A BRISK WESTERLY FLOW IS EXPECTED TO SET UP ACROSS THE REGION. AT THIS POINT...IT APPEARS THAT WINDS SHOULD EASILY REACH THE 20-30 KNOT RANGE ON BOTH LAKES DURING THIS TIME FRAME... AND COULD APPROACH/REACH MARGINAL GALE FORCE ON LAKE ONTARIO. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...RSH/SFM SHORT TERM...JJR LONG TERM...TMA AVIATION...SFM MARINE...JJR
Hazardous weather outlook, May 8, 5:00 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT FRI MAY 8 2009 NYZ001>008-010>014-019>021-085-090900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 500 AM EDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL EXISTS FOR A FEW ISOLATED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE PRIMARY THREAT SHOULD ANY SUCH STORMS DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-090900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 500 AM EDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL EXISTS FOR A FEW ISOLATED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...WITH STRONG WINDS BEING THE PRIMARY THREAT SHOULD ANY SUCH STORMS DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-090900- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 500 AM EDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL EXISTS FOR A FEW ISOLATED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...WITH STRONG WINDS BEING THE PRIMARY THREAT SHOULD ANY SUCH STORMS DEVELOP. IN THE WAKE OF A COLD FRONT...WINDS MAY THEN APPROACH OR REACH MARIGNAL GALE FORCE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-090900- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL EXISTS FOR A FEW ISOLATED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND EVENING...WITH STRONG WINDS BEING THE PRIMARY THREAT SHOULD ANY SUCH STORMS DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:21 AM EDT | Special Marine Warning | BUF | 54 min | |
| May 8, 3:24 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 54 min |
| May 8, 4:47 PM EDT | Special Marine Warning | BUF | 85 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.